Oklahoma, 2004

Hail in Oklahoma, July 7, 2004

July 7, 2004 · NWS TSA · 3 events in 3 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 7, 2:15 AM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 7, 2:15 AM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
315 AM CDT WED JUL 7 2004

WEAK FRONTAL BOUNDARY STRETCHING ACROSS OK SERVING AS FOCUS FOR
SCATTERED THUNDERSTORM DEVELOP THIS MORNING WITH THE GREATEST
CONCENTRATION REMAINING TO OUR WEST IN ASSOCIATION WITH THE BETTER
LOW LEVEL WARM ADVECTION.  BOUNDARY WILL LIKELY LOSE DEFINITION
THROUGHOUT THE DAY AS PRESSURE FALLS TO THE WEST INDUCE BROAD FETCH
OF SOUTHERLY FLOW.  THAT SAID...MODEL SOUNDINGS SHOW LITTLE TO NO
CAP THROUGH EARLY AFTERNOON AND FEEL ENOUGH UNCERTAINTY EXISTS
REGARDING EFFECTS OF DECAYING/RETREATING BOUNDARY TO INTRODUCE LOW
POPS AREAWIDE.  SHOULD THUNDERSTORMS DEVELOP THERE WILL BE ABUNDANT
INSTABILITY...AND ENOUGH SHEAR ON BACKSIDE OF DEPARTING TROUGH TO
PROMOTE WEAK ORGANIZATION AND AN ASSOCIATED SEVERE WEATHER THREAT.
ELEVATED FRONTAL BOUNDARY RESIDES JUST TO OUR NORTH TONIGHT WITH
ANOTHER CONVECTIVE COMPLEX LIKELY TO FORM ACROSS THE CENTRAL PLAINS
TRACKING SOUTHEASTWARD WITHIN BEST FORCING/ELEVATED INSTABILITY
ZONE.  THIS TRACK MAY STAY NORTH OF THE AREA HOWEVER CHANCES ACROSS
FAR NE OK/NW AR ARE WARRANTED...WITH POTENTIAL FOR SEVERE WINDS/HAIL
WITH THIS COMPLEX.  SLIGHTLY BELOW NORMAL FOR HIGHS TODAY AS SURFACE
HIGH SLOW TO DEPART...AND BUMPED OVERNIGHT LOWS UP SLIGHTLY GIVEN
EXPECTED SURFACE GRADIENT AND RESULTANT WIND SPEEDS.

THURSDAY APPEARS TO BE THE STRONGEST ADJUSTMENT TOWARD THE
ANTICIPATED BUILDING UPPER RIDGE...WITH PRECIP CHANCES CONFINED TO
ANY DEPARTING THUNDERSTORM COMPLEX.  WARMING TREND BEGINS AND
RETURNING HIGHER DEWPOINTS WILL YIELD HUMID AFTERNOONS AND WARMER
OVERNIGHT LOWS.

VARIOUS MODELS SUGGEST SOUTHERN PORTION OF DEPARTING MID LEVEL TROUGH TO
PINCH OFF AND RETROGRADE BENEATH BUILDING CENTRAL U.S.
RIDGE...HOWEVER STRENGTH AND TRACK OF THIS FEATURE HIGHLY
UNCERTAIN.  ETA IS FAIRLY AGGRESSIVE AND DROPS LOW LEVEL THICKNESS
VALUES INTO FRIDAY...HOWEVER CHOSE TO SIDE MORE TOWARD THE GFS/UKMET
SOLUTION AND TEMPERED GUIDANCE HIGHS SLIGHTLY OWING TO POTENTIAL
CLOUD COVER.  CONTINUED DRY FORECAST THOUGH ISOLATED AFTERNOON
TERRAIN FAVORING THUNDERSTORMS NOT OUT OF THE QUESTION.

MUCH THE SAME STORY HEADING THROUGH NEXT WEEKEND WITH UPPER RIDGE
FIRMLY IN PLACE WITH UNCERTAINTIES REGARDING REMNANT UPPER LOW BEING
THE ONLY HOPE FOR COOLER TEMPS/PRECIP CHANCES.

PRELIM NUMBERS:

TUL    89   74   91   76 /  20   20   20    5
FSM    89   72   93   73 /  20   20   20    5
MLC    90   73   91   75 /  30   10   10    5
BVO    88   71   91   72 /  20   20   20    5
FYV    84   69   88   69 /  20   30   30    5
BYV    83   69   86   71 /  20   40   30    5
MKO    88   72   90   71 /  20   20   20    5
MIO    86   71   90   73 /  20   30   20    5
F10    90   74   91   74 /  30   10   10    5
HHW    90   74   90   74 /  30   10   10    5

FORECAST ID= 07

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Jul 7, 4:00 AM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT WED JUL 7 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT WED JUL 7 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT

A WEAK FRONTAL BOUNDARY STRETCHING ACROSS THE AREA HAS BEEN THE
FOCUS FOR SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT DURING THE
NIGHT.  THE SHOWERS AND THUNDERSTORMS HAVE BEEN OCCURRING GENERALLY
TO THE SOUTH OF A LINE FROM BRISTOW TO FAYETTEVILLE AND HAVE BEEN
MOVING TO THE EAST. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH
THESE THUNDERSTORMS THIS MORNING...BUT NO ORGANIZED SEVERE WEATHER
IS EXPECTED.  THE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH LATER
THIS MORNING.

ADDITIONAL THUNDERSTORM DEVELOPMENT WILL ALSO BE POSSIBLE THIS
AFTERNOON WITH THE REMNANTS OF THE FRONTAL BOUNDARY LINGERING OVER
THE AREA.  INCREASING INSTABILITY BY THIS AFTERNOON WILL LEAD TO THE
POTENTIAL FOR DAMAGING WINDS AND HAIL WITH ANY THUNDERSTORMS THAT
DEVELOP...BUT AGAIN WIDESPREAD ORGANIZED SEVERE WEATHER IS NOT
ANTICIPATED WITH WEAK UNORGANIZED WIND FIELDS OVER THE REGION.

BY LATER TONIGHT ANOTHER COMPLEX OF STORMS IS EXPECTED TO ORGANIZE
NORTH OF THE AREA OVER THE CENTRAL PLAINS AND MOVE TO THE SOUTHEAST.
THE EXACT TRACK OF THE COMPLEX TONIGHT IS STILL UNCERTAIN AT THIS
TIME...BUT THERE IS A POTENTIAL FOR A TRACK THAT WOULD MOVE THE
SYSTEM ACROSS NORTHWEST ARKANSAS AND FAR NORTHEAST OKLAHOMA DURING
THE OVERNIGHT HOURS.  DAMAGING WINDS AND HAIL WILL BE THE MAIN
THREAT FOR SEVERE WEATHER WITH THIS COMPLEX OF STORMS LATER TONIGHT.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT AGENCIES SHOULD CONTINUE TO
MONITOR THE LATEST WEATHER INFORMATION FOR POSSIBLE ACTIVATION
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
DRIER AND WARMER WEATHER IS EXPECTED TO BUILD OVER THE AREA THROUGH
THE REMAINDER OF THIS WEEK AND INTO EARLY NEXT WEEK AS HIGH PRESSURE
BUILDS OVER THE REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, Jul 7, 3:29 AM CST, 49 minutes before
OKZ065-071015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
429 AM CDT WED JUL 7 2004

OKZ065-071015-
OKFUSKEE OK-
429 AM CDT WED JUL 7 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 AM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 429 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHWEST OF BEARDEN...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WELEETKA...BEARDEN...
CLEARVIEW AND PHAROAH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

The radar

The Norman radar (KTLX), 104 km away, was scanning. The volume nearest the first event began at 10:15 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Okfuskee

When
July 7, 4:18 AM CST
Where
Okfuskee County, Weleetka
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.333, -96.133

Hail, Okmulgee

When
July 7, 4:45 AM CST
Where
Okmulgee County, Henryetta
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.450, -95.983

Hail, Le Flore

When
July 7, 6:15 AM CST
Where
Le Flore County, 1 mi S of Poteau
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.033, -94.617

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414892, 5414893, 5414894.